MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR LAG PLATE FLUSH H12 MM; SPINE ANTERIOR PLATE FLUSH

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR LAG PLATE FLUSH H12 MM; SPINE ANTERIOR PLATE FLUSH
Model Number 03.30.301
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the primary spine surgery, while the surgeon was tightening the anti back out lag cover plate, the surgeon thought he had locked the plate.The surgeon then removed the plate holder along with the driver and the surgeon then noticed that the antibackout cover plate was still attached to the plate holder.The surgeon also observed that the top of the screw had broken off from the threaded portion.The surgeon left the threaded portion of the screw in the plate and continued with the case.No posterior fixation performed.
 
Additional Manufacturer Narrative
Batch review performed on 08-mar-2023 lot 2220027: (b)(4) items manufactured and released on 21-oct-2022.Expiration date: 2027-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with another reported event on the same lot.Note: recall is on going.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager ref.(b)(4) mectalif ant - lag plate flush h12 mm lot.2220027.The fixing screw of the cover plate is broken.Analyzing the breakage surface with a microscope and comparing it with the fracture surface of a tested screw of the same batch, the following root cause can be identified: when specific combinations of geometrical conditions meet, the protrusion of the fixing screw inside the lag flush plate is longer than the depth of the female thread, causing the screw to stop advancing during tightening and be consequently stressed under torsion instead of traction.Modification of the implants will be made under mr 038-23, to prevent the occurrence of this issue.

Brand Name
MECTALIF ANTERIOR LAG PLATE FLUSH H12 MM
Common Device Name
SPINE ANTERIOR PLATE FLUSH
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16511523
Report Number3005180920-2023-00193
Device Sequence Number6844562
Product Code OVD
UDI-Device Identifier07630345732293
UDI-Public07630345732293
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221545
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.30.301
Device Catalogue Number03.30.301
Device Lot Number2220027
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown